Wednesday, August 24, 2011

Divalproex Is The Devil

The past few days have been tough. The family has been researching different alternative medicine, different unusual treatments that are being used in other countries. We're lead to them by other brain tumor patients who have had success. It's wonderful, and yet at the same time I feel overwhelmed.

In the meantime, we're trying to get appointments with a neuro-oncologist to deal with my anti-seizure medicine. The side effects are too extreme for me. I'm grumpy almost all of the time, depressed for no reason. I'm trying to keep a happy face, but I'm just having such a hard time functioning. There are lots of other anti-seizure medicine out there, so I'm hoping that we can find a better fit. If I can't find a good fit, I might just get off the medicine and elect to avoid driving and other activities that would be dangerous for a seizure ridden person. I feel crazy. I'm definitely not myself. My radiation oncologist already told me that anti-seizure medicine (for a person with my diagnosis) may not even change a thing to avoid an episode. With that lingering in my head, I'm not going to lose myself in medication at this cost.

One more thing. I'm sure it's nothing, but I had an atypical mole removed on my chest and the pathology came back positive. I now have to go back in for more digging to remove the areas around the mole and have it sent for even further testing. I'm feeling fine about the results, especially after having friends share some scary stories about precancerous mole episodes, it's just not fun.

Normally I could shake things off, but right now I'm just in a funk. I'm funky. My vision is blurry, I can't shake my head quickly, I'm groggy, I sleep over 15 hours a day/night, and my eyes are watering, but I'm not crying about anything. I'm not sad, I'm just emotional. I HATE PILLS. Specifically, divalproex (depakote).

1 comment:

  1. See if you can try the medication called Keppra. It's what my daughter has to take since she had that atypical seizure last year...don't know if it's just for kids or not, but it has the lowest number side-effects compared to most meds out there for seizures. Good luck and you're in my thoughts and prayers. Winnie

    ReplyDelete

Related Posts Plugin for WordPress, Blogger...
Back to Top